MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number B12XT
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: t94c99.(b)(4).Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Upon visual analysis of the returned sample, it was found that the b12xt device was received with sleeve and obturator for analysis.The obturator was examined for visual inspection and no damage or defects were observed.However, the sleeve tip was noted to be melted.No functional test was performed due to the condition of the device.As the obturator was received without apparent damage, the instructions for use do contain the following caution: insert the endoscope into the opening at the proximal end of the obturator until it reaches the distal tip of the obturator when the trocar is in the abdominal or thoracic cavity, press the locking buttons to remove the obturator and endoscope, leaving the sleeve in place.Release the scope locking cam and remove the endoscope from the obturator.The internal seal in the sleeve automatically closes as the obturator is withdrawn.The seal system maintains insufflation in the absence of an instrument in the sleeve.It should be noted that product failure is multifactorial.The damage on the sleeve tip was confirmed to be due to improper use of the device.One possible cause for this type of damage may be interaction with an energized device used during the procedure.Caution should be taken to avoid contact between an energized device and the trocar during the surgical procedure.Please reference the instructions for use for more information.As part of our quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that prior to the surgery, the product was checked for safety usage and there was no problem, but after the trocar insertion, the surgeon looked into the scope and the tip was bent.A new trocar was used for the surgery.Patient consequence was not reported.

Brand Name
ENDOPATH XCEL BLADELESS TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key11704584
Report Number3005075853-2021-02167
Device Sequence Number3895163
Product Code GCJ
UDI-Device Identifier10705036001195
UDI-Public10705036001195
Combination Product (Y/N)N
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2024
Device Model NumberB12XT
Device Catalogue NumberB12XT
Device Lot NumberT40W0U
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2021
Initial Report FDA Received Date04/21/2021
Patient Sequence Number1